Maricopa.gov HomepageContact Us (Popup Window)
Site Map | Search | Phone Directory | Departments | Services
Search
    
Skip Navigation Links

 
Current Location: Home | Calendar of Events


Calendar of Events
<May 2014>
SMTWTFS
27282930123
45678910
11121314151617
18192021222324
25262728293031
1234567

Rock Art of Spur Cross
Spur Cross Ranch Conservation Area
May 31 Saturday 7:00 am Rock Art of Spur Cross (moderate) The petroglyphs found in Spur Cross were created hundreds of years ago by the Hohokam people. Come and walk in their footsteps as we visit a few of the more impressive sites in the park during this two-hour hike. No dogs on this hike please.

Date: 5/31/2014
Time: 7:00 AM - 9:00 AM    Duration: 2 hours
Speaker: Kevin Smith, Interpretive ranger
Registration Required: No    
Fee: $3 per person
 
Contact: Kevin Smith, Park Ranger at 480-488-6623 or e-mail kevinsmith@mail.maricopa.gov
 
Picture Perfect - Cave Creek Regional Park
Cave Creek Regional Park
Meet us in the Nature Center to learn some entry level photography tips for capturing wildlife and landscape images. We’ll also venture outdoors to apply what we’ve learned. Bring your camera and a smile!

Date: 5/31/2014
Time: 8:00 AM - 10:00 AM    Duration: 2 hours
Speaker: Ranger Mark
Registration Required: No    
Fee: $6 per vehicle Park Entry Fee
 
Contact: markpaulat@mail.maricopa.gov
Location: Nature Center
 
Address:
37900 N. Cave Creek Parkway - 32nd St. / North from Carefree Highway
Cave Creek, AZ  
85331
Designed for the Desert - Library Series - White Tank Mtn.
White Tank Mountains Regional Park
Do you know how often tortoises can go without a drink of water? How about which desert animal urinates on their legs to keep themselves cool? To find out, join Ranger Jessica in the White Tank Branch Library classroom for a presentation about Sonoran Desert animals and their amazing adaptations! You will even have the opportunity to meet some of the "locals".

Date: 5/31/2014
Time: 10:30 AM - 12:00 PM    
Speaker: Ranger Jessica
Registration Required: No    
Fee: free
 
Contact: 623-935-2505 or 602-652-3000
Location: White Tank Branch Library classroom
 
Address:
20304 W. White Tank Mountain Rd.
Waddell, AZ  
85355
**New Date**All About Scorpions - San Tan
San Tan Mountain Regional Park
On a warm summer night, scouring the desert floor, the scorpions of San Tan look for their next meal. But who are the “BIG 3” of San Tan? Learn about the facts, myths and reputation behind these mysterious creatures during a short presentation in the Visitor Center. Once you have learned all about scorpions you will be ready to meet them face to face on an exciting Scorpion Scavenger Hunt starting at 8p.m

Date: 5/31/2014
Time: 6:30 PM - 7:30 PM    Duration: 1.0 hour
Speaker: Ranger Tish
Registration Required: No    
 
More Info: http://www.maricopa.gov/parks/santan/
Contact: TishiaStewart@mail.maricopa.gov
Location: Nature Center
 
Address:
6533 West Phillips Road
Queen Creek, AZ  
85142
All About Scorpions - Usery Park
Usery Mountain Regional Park
How dangerous are scorpions? How can we protect ourselves from them? How do they survive and thrive in our desert? If you would like to know the answers to these questions, or any questions you may have about scorpions, then this one-hour presentation is for you! Bring your sandwich to the “Brown-Bag It” series inside our Nature Center as Ranger B shares some amazing facts about these desert dwellers. Watch us feed our snakes after the program at 7:30pm. Then join our “Scorpion Hunt” at 8pm at no extra cost!

Date: 5/31/2014
Time: 6:30 PM    
Registration Required: No    
Fee: $6.00 per car
 
 
Summer Night Ride Series- Pemberton Trail
McDowell Mountain Regional Park
The summer night mountain bike series will be held on Friday or Saturday evenings at 7:30 p.m. All riders must have a helmet, a lighting system designed for mountain biking and battery power for 3 hours of riding. Riders must sign-in and sign-out, two hours are allowed to ride the Pemberton Trail. It is highly recommended that you ride this trail in day light before coming out for a night ride. The sign in/out sheets are available at 6:30 for riders who might need extra time in order to be back by 10pm. NO RIDERS WILL BE ALLOWED TO START AFTER 8:00 p.m.

Date: 5/31/2014
Time: 7:30 PM - 10:00 PM    Duration: 2 hours
Speaker: Rand Hubbell, Park Supervisor
Registration Required: No    
Fee: $6.00 per vehicle to entry the County Regional Park
 
Contact: Rand Hubbell, Park Supervisor
Location: Trailhead Staging Area
 
Address:
16,300 N. McDowell Mountain Park Drive
Fountain Hills, AZ, AZ  
85268
**New Date** Scorpion Scavenger Hunt - San Tan
San Tan Mountain Regional Park
It’s the first Scorpion Hunt of the year! What has 8 legs, 2 pincers, and glows under a black light? SCORPIONS! Set out on a desert exploration at night as we search for these fascinating creatures and find out just how cool these amazing arachnids really are. We will be hiking 1 mile, round trip, on the Goldmine Trail; bring plenty of water, proper hiking attire, and a black light. Black lights are available inside Visitor Center for purchase. Meet Ranger Tish at the Flag Pole.

Date: 5/31/2014
Time: 8:00 PM - 9:30 PM    Duration: 1.5 hours
Speaker: Ranger Tish
Registration Required: No    
 
More Info: http://www.maricopa.gov/parks/santan/
Contact: TishiaStewart@mail.maricopa.gov
Location: Meet at the Flag Pole
 
Address:
6533 West Phillips Road
Queen Creek, AZ  
85142
Scorpion Hunt (First one of the year!!) - Usery Park
Usery Mountain Regional Park
Did you know that scorpions glow in the dark under a blacklight? Join Ranger B as he leads us on this fun and safe night walk to find these elusive desert dwellers (using our eyes only). You will learn cool facts about these amazing creatures and sharpen your spotting skills! All ages will enjoy this casual one-hour/one-mile walk. Please wear closed-toe shoes and bring water and a flashlight (blacklights are recommended and are for sale for $10, batteries and tax included). No pets, please. Location: Staging Area. Join our “All About Scorpions” program inside our Nature Center at 6:30pm and our snake feeding at 7:30pm at no extra cost!

Date: 5/31/2014
Time: 8:00 PM    
Registration Required: No    
Fee: $6.00 per car